Hail, Antelope
- When
- June 15, 6:35 AM CST
- Where
- Antelope County, 20.95 mi NNE of Brunswick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.587, -97.751
Thunderstorms which developed over western Nebraska during the evening of June 14th intensified as they moved into northeast Nebraska after 6 am on the 15th. The thunderstorms initially produced large hail, but after continuing east, damaging wind become predominate before the storms exited into southeast South Dakota and northwest Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Thunderstorms which developed over western Nebraska during the evening of June 14th intensified as they moved into northeast Nebraska after 6 am on the 15th. The thunderstorms initially produced large hail, but after continuing east, damaging wind become predominate before the storms exited into southeast South Dakota and northwest Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 2:38 AM CST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 AM CDT SAT JUN 15 2013 .DISCUSSION... ...MAIN FORECAST CONCERN WILL CENTER AROUND THUNDERSTORM CHANCES TODAY... LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWS SOUTHWESTERLY FLOW ALOFT WITH A CLOSED LOW OVER SOUTHERN SASKATCHEWAN AND A RIDGE AXIS JUST TO OUR EAST. EMBEDDED IN THE SOUTHWESTERLY FLOW IS A SHORTWAVE CURRENTLY OVER THE OKLAHOMA/TEXAS PANHANDLE. AT THE SURFACE...A BOUNDARY EXTENDS EAST NORTHEAST FROM WESTERN KANSAS INTO EAST CENTRAL NEBRASKA. DEWPOINTS ALONG AND SOUTH OF THE BOUNDARY ARE POOLED IN THE MID TO UPPER 60S. AS PER THE LATEST RAP/HRRR/NAM...THINK THERE WILL BE TWO AREAS OF MORNING CONVECTION. THE FIRST WILL BE THE ONGOING ACTIVITY ACROSS THE NEBRASKA PANHANDLE WHICH DRIFTS EAST-NORTHEAST THROUGHOUT THE MORNING. THE SECOND WILL BE IN ASSOCIATION TO THE NORTHEAST MOVING CENTRAL PLAINS SHORTWAVE. MOST UNSTABLE AIRMASS WILL BE SOUTH OF THE ABOVE MENTIONED SFC BOUNDARY AND THIS WILL LIKELY BECOME ACTIVE THIS AFTERNOON AS THE UPPER LEVEL SUPPORT APPROACHES. CONVECTIVE ACTIVITY IS FORECAST TO SHIFT SOUTH INTO KANSAS AND MISSOURI BY EVENING AS THE SFC BOUNDARY DROPS SOUTH AND UPPER LEVEL FLOW BECOMES MORE ZONAL. MUCH OF SUNDAY MORNING LOOKS QUIET ACROSS THE FORECAST AREA. THE FRONTAL BOUNDARY IS FORECAST TO PUSH NORTH LATER IN THE DAY SUNDAY AND STORMS MAY FIRE TO OUR WEST AND POTENTIALLY EVOLVE INTO AN MCS AND SLIDE EAST-SOUTHEAST SUNDAY LATE AFTERNOON AND EVENING CLIPPING OUR SOUTHWESTERN COUNTIES. MUCH OF MONDAY AND TUESDAY LOOK TO BE DRY WITH WEAK SFC HIGH PRESSURE BUILDING OVER THE REGION. UPPER RIDGING BEGINS TO BUILD OVER THE CENTRAL PLAINS BY EARLY WEDNESDAY. A FEW IMPULSES ARE PROGGED TO MOVE UP AND OVER THE RIDGE AND SO CANNOT DISCOUNT ANY CHANCE OF TSTMS IN THAT PATTERN WHILE A SFC BOUNDARY STRETCHES ACROSS THE FORECAST AREA. KERN && .AVIATION...06Z TAFS FOR KOFK...KOMA AND KLNK. CONVECTION REMAINS PRIMARY AVIATION CONCERN. NEW DEVELOPMENT IN SRN NEBR POSES A RISK MAINLY AT KLNK/KOMA EARLY IN FORECAST PERIOD WITH OTHER ACTIVITY IN WRN NEBRASKA MOVING TOWARD REGION LATE TONIGHT/SATURDAY MORNING. GUSTY VARIABLE BUT MOSTLY SE WINDS IN WAKE OF EARLIER CONVECTION CAN BE EXPECTED EARLY TONIGHT NEAR FIRST BATCH OF CONVECTION THAT WILL IMPACT KLNK/KOMA. THE SECOND AREA OF CONVECTION IN WRN NEBR WAS EXPECTED TO IMPACT THE KOFK VICINITY SATURDAY MORNING...WITH NEW DEVELOPMENT LIKELY SEWD THROUGH THE AFTERNOON. THUS ADDITIONAL TSTM MENTION WAS CARRIED AT KOMA/KLNK. AREAS OF MVFR CIGS LIKELY TO DEVELOP BEHIND THIS SECOND CONVECTIVE BAND BY SATURDAY MORNING...ESPECIALLY OVER NERN NEBR. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 403 AM CDT SAT JUN 15 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 403 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A COUPLE AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE OUTLOOK AREA TODAY. THE MOST LIKELY TIMEFRAME FOR SEVERE STORMS IS THIS AFTERNOON...GENERALLY SOUTH OF INTERSTATE 80. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS. THUNDERSTORMS WILL MOVE EAST INTO NORTHEAST NEBRASKA EARLY THIS MORNING. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED ACROSS NORTHEAST NEBRASKA...A FEW OF THE STRONGER STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. ANOTHER AREA OF STORMS WILL MOVE INTO SOUTHEAST NEBRASKA FROM NORTHEAST KANSAS. A FEW STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS THIS MORNING...BUT THE STRONGER STORMS WILL WAIT UNTIL AFTERNOON AS THEY MOVE TOWARD A SURFACE BOUNDARY. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY NIGHT AS A FRONT SLOWLY MOVES SOUTHEAST. THE THREAT OF SEVERE WEATHER PERSISTS THROUGH SUNDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER NEXT WEEK AS WARMTH AND INSTABILITY RETURN TO THE PLAINS AHEAD OF A LARGE WEST COAST UPPER LOW THAT WILL BE MOVING INLAND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 AM CDT SAT JUN 15 2013
NEZ011-016-151230-
ANTELOPE NE-KNOX NE-
643 AM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANTELOPE AND
NORTHWESTERN KNOX COUNTIES UNTIL 730 AM CDT...
AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAGE...OR 15 MILES EAST OF ONEILL...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDIGRE...NIOBRARA AND VERDEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4286 9831 4287 9829 4279 9807 4277 9806
4276 9800 4271 9786 4234 9830 4284 9831
TIME...MOT...LOC 1141Z 214DEG 23KT 4241 9836
SMITHThe Sioux Falls radar (KFSD), 139 km away, was scanning. The volume nearest the first event began at 12:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at least 60 mph caused extensive damage in south Yankton. Numerous tree limbs and power lines were downed by the storm. There was also structural damage to Riverside Auto Body. Here the roof was removed, and a number of storage units were destroyed. Damage was scattered for a half block downstream from the site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455987, 452880.